Temodar is the Work of Satan

Temodar is the Work of Satan

Last week, I spent about 72 hours wearing pajama pants that I’d puked on.

I mean, Dan helped me spot clean them, but I was unable to change my clothes because I was so weak. That’s how bad my experience was with my first day of the maintenance Temodar (that’s the name of my oral chemo). I took my Zofran, then took the 320mg of Temodar about 30 minutes later and everything was fine.

Until it wasn’t.

Four hours after I took the pills, I tried to get myself to the bathroom. But I was surprised to find that I couldn’t even stand on my own. Dan had to get me there (and, unfortunately, had to lift me off the toilet when it was time). Then I broke out in the infamous rash, only it was worse times about a billion.

Then I tossed my cookies.

Then I couldn’t see.

Then sounds got muffled.

Then I tossed more cookies.

Then I went to bed.

It was scary, I’m not going to lie.

Dan checked on me every hour, taking my temperature. It peaked at about 100.7. (At 101.5 I have been instructed to visit the nearest ER.) We pondered going to the ER anyway, but once my temperature dropped, we figured we were out of the woods.

Plus there was still the matter of me not being strong enough to walk. I didn’t figure we could get me in the car, and there was no way in hell I was paying for an ambulance ride.

I still don’t feel right, and my oncologist and his nurse are trying to figure out what’s next. Needless to say, me and Temodar are so over.

I’m a week out, and I still can’t stand the sight or smell of food.

Rash Update

Rash Update

I thought I’d made some gains yesterday in my war against the mysterious rash, but I woke up this morning to find it had re-covered all the places where it had receded. Since it and my prophylactic antibiotic, Bactrim, seem to be on an every-other-day schedule, nurse is saying to stop it and see if the rash goes away. If it does, the doctor will prescribe something else.

I’m so over taking medicine, guys. Words cannot express. But my lymphocytes were even lower this week, so I’m guessing refusing to take my antibiotics would get me a lecture or two.

This concludes week one of my cancer treatment vacation. Not at all how I’d imagined it.

Cancer is Complicated

Something has given me an itchy rash from hell.

You know you’re in for a medically challenging day when your oncologist wants to take you off a drug you’ve never been prescribed and have never taken because it’s been known to cause a rash… and try a different one in its place. And then they send that Rx to a pharmacy 2.5 hours away even after you gave them the home pharmacy info.

::giant sigh::

Rash, Rash Everywhere

Remember how I said at least the rash wasn’t on my face? Yeah, guess what I woke up to this morning?

My left eyelid is so swollen, it’s like I installed an awning over my eye. I’m fresh out of big girl panties and have scheduled the rest of the day to feel sorry for myself.

I WAS SUPPOSED TO HAVE TIME OFF FROM THIS CRAP!

***

Since I’m not supposed to be in water (shower or bath) for more than 5 mins a day and that means ice baths are out, I’m going to need someone to manufacture a body suit with gel insides that you store in the freezer. This swapping out a zillion different ice packs all day long is getting old fast. I literally have to sleep on ice to keep my skin temp down.

***

Cancer treatment is not for the weak… or the superficial as it turns out. I now have steroid acne all over my forehead. And at LEAST three more weeks on the dexamethasone.

Sorry for readers with more delicate sensibilities, but I’m claiming ‘roid rage:

When this is over, that motherfucking brain tumor better be the size of damn pea.

The Rash Saga Continues

The Rash Saga Continues

Surface temp of my forehead: 96 °
Surface temp of places with the rash: 101°

Putting ice packs on it gives me some relief. Since I can’t take more than one Zyrtec in 24 hrs., doctor told me to try stacking my antihistamines. So Zyrtec, then Claritin a few hours later, then Benadryl.

It’s still spreading, but it’s slowed down some. Only things not affected so far are my face and my legs from knees to toes.

But there is good news! Bacon, egg, and cheese biscuits taste 100% normal this morning.

Going Home

Bad news first: I have the itchy, dreaded chemo/radiation rash.

Good news: I’m going home tomorrow instead of next week because one of my follow-up appointments was changed.

I haven’t seen my own house in 71 days!

Pin It on Pinterest